Status
Not open for further replies.

anderkling

Distinguished member
Joined
Dec 1, 2014
Messages
273
Reason
PALS
Diagnosis
01/2015
Country
CA
State
B.C.
City
Surrey
I am totally in support of riluzol. It made me terribly nauseous, but I take a half an anti-nausea medication called metonia. Now I tolerate it very well. Experts differ on how effective it is. For myself, I was progressing very rapidly, but since taking rilozol/rilutek my symptoms significantly slowed down and plateaued. I have therefore enjoyed a great quality of life since starting the medication, with symptoms confined to my legs. I know everyone is different, but this has been my experience.
- Charlene
 

Lilacs53

Distinguished member
Joined
Oct 13, 2014
Messages
107
Reason
PALS
Diagnosis
09/2014
Country
US
State
AZ
City
Buckeye
I haven't noticed any mild mood boost, but for the most part I tend to look at the positive side of stuff.

My Dr has taken me off of it for a week due to heart palpitations that I have been having, if there's no change then I can go back on it and then we will have to figure out what could be causing them.
 

anderkling

Distinguished member
Joined
Dec 1, 2014
Messages
273
Reason
PALS
Diagnosis
01/2015
Country
CA
State
B.C.
City
Surrey
For myself, Rilozule has been a life saver. My decline was very rapid before I took the medication. Now my progression has slowed down remarkably. I questioned whether I should continue because of the nausea. To counteract this, I take just a half of a Metonia (prescription med). This helps, and my body adjusted to riluzole after a few months. I no longer experience side effects. It can take some time getting used to, and an anti-nausea med like Metonia is certainly worth a try. I am therefore able to enjoy a good quality of life.
- Charlene
 

Jeanau

Distinguished member
Joined
Jan 21, 2015
Messages
341
Reason
PALS
Diagnosis
12/2014
Country
US
State
PA
City
Pittsburgh
Charlene,
When you say you take one half of a metonia...what strength is the tablet, and how often do you take it? I've had to stop riluzole twice because of nausea and extreme tiredness, and I'm debating whether to try again.
 

anderkling

Distinguished member
Joined
Dec 1, 2014
Messages
273
Reason
PALS
Diagnosis
01/2015
Country
CA
State
B.C.
City
Surrey
Audrey, my prescription for metonia/maxeran is 10 mg. every 8 hours. But I cut back to half a tablet. What I found with riluzole was that it made me very tired and nauseous, but I'm glad I persevered over 8 weeks, when I turned a corner. It was as if my body adjusted to it, and with the help of metonia, the nausea was taken care of. The tiredness subsided. To give it a fair try, I think you have to take riluzole for 8 weeks at least. The difference in my progression has been quite remarkable. In fact, I am less weak, and more capable of doing things, than I was a few months ago.
- Charlene
 

affected

Guru status reached
Joined
Apr 26, 2013
Messages
15,169
Reason
Lost a loved one
Diagnosis
05/2013
Country
OZ
State
AU
City
lala land
Charlene, may I ask if you found early slowing of progression, like in the first few weeks, or did it take a while for the slowing to be noticed?
 

mcwtlg

Active member
Joined
Dec 24, 2014
Messages
30
Reason
PALS
Diagnosis
02/2015
Country
US
State
TX
City
Allen
I have been taking it now for about a month but I cannot see any difference in the cramps or twitching. I was/am not expecting miracles by taking this...just more curious than anything. Maybe I will see something a bit later on.
 

Nikki J

Moderator
Joined
Mar 22, 2012
Messages
14,322
Reason
PALS
Diagnosis
04/2014
Country
US
State
MA
City
Boston
It is only supposed to slow progression not improve symptoms unfortunately. Some of us are lucky enough to experience decreased twitching but it is not its purpose and sadly does not happen for all. Its effect on progression is greatest if you get it early
 

MaxEidswick

Legendary member
Joined
Sep 1, 2013
Messages
5,598
Reason
PALS
Diagnosis
08/2013
Country
US
State
Texas
City
Pinehurst
>Some of us are lucky enough to experience decreased twitching but it is not its purpose and sadly does not happen for all

it is you anniversary month, Nikki -- how are you doing?

Hugs, Max
 

Nikki J

Moderator
Joined
Mar 22, 2012
Messages
14,322
Reason
PALS
Diagnosis
04/2014
Country
US
State
MA
City
Boston
Thank you for asking Max. I am doing well( knock on wood).
 

MaxEidswick

Legendary member
Joined
Sep 1, 2013
Messages
5,598
Reason
PALS
Diagnosis
08/2013
Country
US
State
Texas
City
Pinehurst
>I am doing well( knock on wood).

"knock, knock" :)
 

4tloml

Senior member
Joined
Sep 15, 2014
Messages
578
Reason
CALS
Diagnosis
04/2013
Country
US
State
CA
City
Suburban
My husband feels like it has really slowed his progression (progression of bulbar symptoms essentially stopped). He has been taking it since November 2014 and liver function tests came back good this month. This disease is so different in each person, but he encourages giving it a try.
 

BlueandGold

Senior member
Joined
Feb 28, 2015
Messages
634
Reason
PALS
Diagnosis
04/2015
Country
US
State
WV
City
Sandyville
I am only on my 4th day with Riluzole. The only thing I have noticed is that I am really tired and I was fine before I started it. I don't know if it is the drug or the disease but I must say I don't like this feeling. Just plain worn out.

Vince
 

Nikki J

Moderator
Joined
Mar 22, 2012
Messages
14,322
Reason
PALS
Diagnosis
04/2014
Country
US
State
MA
City
Boston
Try to give it a few weeks Vince I had side effects ( queasy mostly) for a few weeks then they went away. And it took 7-10 days for the twitching to fade ( I am one of the lucky ones) the effect on progression that I noticed was more 1-2 months to notice
 

MaxEidswick

Legendary member
Joined
Sep 1, 2013
Messages
5,598
Reason
PALS
Diagnosis
08/2013
Country
US
State
Texas
City
Pinehurst
>Try to give it a few weeks Vince

Ditto that!
 
Status
Not open for further replies.
Top